question-icon

What should i do for chest infection and high BP ?

default
Posted on Sat, 28 Apr 2012
Question: I have been on Augmentin for last days for chest infection. Feeling lousy but today feeling bit better so went to do food shop and there was a man in chemist doing test for cholesteral, BP, and sugar. my sugar and cholesteral fine but my BP was 190/55, said not good then remembered I said was sick so he said that was the reason my blood pressure was up.Of course i have now come home and feeling tight in chest but think I have put myself in a state of anxiety??
doctor
Answered by Dr. Rakhi Tayal (28 minutes later)
Hello Jenni,

Thanks for the query.

First of all I think the blood pressure that came was 155/90 and not 190/55. Such a wide difference between systolic and diastolic B.P. is not likely and if actually it was 190/55 then definitely you are in need of a physician.Second thing is chest infection and taking of Tab. Augmentin has got nothing to do with a raised blood pressure. If a fever is associated with your chest infection then it is quite likely that there is a mild rise in blood pressure.Next thing is feeling tight in the chest may itself be due to the chest infection or due to anxiety caused by the fact that your blood pressure is raised.Now it is best to get your B.P. checked at least twice a week from a qualified person and track the records to see the problem.

Hope I have answered your query. I will be available if you have any further queries.

Regards
Dr. Rakhi Tayal
YYYY@YYYY

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13808 Questions

premium_optimized

The User accepted the expert's answer

Share on
What should i do for chest infection and high BP ?

Hello Jenni,

Thanks for the query.

First of all I think the blood pressure that came was 155/90 and not 190/55. Such a wide difference between systolic and diastolic B.P. is not likely and if actually it was 190/55 then definitely you are in need of a physician.Second thing is chest infection and taking of Tab. Augmentin has got nothing to do with a raised blood pressure. If a fever is associated with your chest infection then it is quite likely that there is a mild rise in blood pressure.Next thing is feeling tight in the chest may itself be due to the chest infection or due to anxiety caused by the fact that your blood pressure is raised.Now it is best to get your B.P. checked at least twice a week from a qualified person and track the records to see the problem.

Hope I have answered your query. I will be available if you have any further queries.

Regards
Dr. Rakhi Tayal
YYYY@YYYY